MAUDE Adverse Event Report: CAREFUSION, INC PERITX; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PERITX; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Catalog Number 50-9050A
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2025, that during peritx drain placement, the conductor became stuck inside the peel-away catheter and could not be removed after multiple attempts.The peel-away and dilator were removed, but the conductor remained lodged until freed using an additional 4f catheter.The conductor was found spiral-shaped with surface coating rolled up.A new peritx set was used to complete the procedure successfully.No patient injury, medical intervention, or exposure to blood/bodily fluids occurred.Drainage was successful.
 
Additional Manufacturer Narrative
H11: the lot number for the device was provided.The device history records are currently under review.No photos have been provided for review.The device has not been returned for evaluation.The investigation is currently underway.Upon completion of the investigation, a supplemental report will be filed.G4: pma/510(k) #: k201155; k241946.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: there were no photos provided for review, and the physical sample was not received by our quality team for evaluation therefore the failure mode could not be verified, and the root cause could not be determined.A review of the device history record (dhr) for part: 50-9050a lot: 0001546756 was conducted.No confirmed quality issues or rejections related to the reported incident were identified.The review verified that all procedural and functional criteria required for product release were fully satisfied.Complaints received for this product and conditions will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for the identification of emerging trends.G3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), h6: annex g (component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported on november 20, 2025, that during peritx drain placement, the conductor became stuck inside the peel-away catheter and could not be removed after multiple attempts.The peel-away and dilator were removed, but the conductor remained lodged until freed using an additional 4f catheter.The conductor was found spiral-shaped with surface coating rolled up.A new peritx set was used to complete the procedure successfully.No patient injury, medical intervention, or exposure to blood/bodily fluids occurred.Drainage was successful.

Brand Name
PERITX
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key23791149
Report Number1423507-2025-00178
Device Sequence Number5712788
Product Code PNG
UDI-Device Identifier10885403500831
UDI-Public(01)10885403500831(17)270331(10)0001546756
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
SEE H.11.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-9050A
Device Lot Number0001546756
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown